Server problems and regular languages

Csaba Béla and Dányi Gábor: Server problems and regular languages. In: Acta cybernetica, (13) 1. pp. 23-39. (1997)

[thumbnail of cybernetica_013_numb_001_023-039.pdf]
Cikk, tanulmány, mű

Download (907kB) | Preview


The sequences of requests are considered as words over the alphabet of vertices. We assume that the server problem is restricted, meaning that the request words are chosen from a subset of all possible words, i.e. from a language. We define the class ONLINE consisting of the languages, for which there exists a 1-competitive satisfying on-line algorithm. Our main result is a sufficient condition for languages to be in ONLINE and a construction method of 1-competitive on-line algorithm for the ones, which satisfy that condition. We perform this by characterizing a subclass ONREGo of the class ONLINE fl REG, where REG is the class of regular languages. Moreover, we prove some results, which help to show the on-lineness of certain other (even nonregular) languages and we give sufficient conditions to prove that a language is not on-line.

Item Type: Article
Journal or Publication Title: Acta cybernetica
Date: 1997
Volume: 13
Number: 1
ISSN: 0324-721X
Page Range: pp. 23-39
Language: English
Place of Publication: Szeged
Related URLs:
Uncontrolled Keywords: Számítástechnika, Kibernetika
Additional Information: Bibliogr.: p. 38-39. ; összefoglalás angol nyelven
Subjects: 01. Natural sciences
01. Natural sciences > 01.02. Computer and information sciences
Date Deposited: 2016. Oct. 15. 12:26
Last Modified: 2022. Jun. 13. 15:12

Actions (login required)

View Item View Item